Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Arithmetic in a finite field
HTML articles powered by AMS MathViewer

by Michael Willett PDF
Math. Comp. 35 (1980), 1353-1359 Request permission


An algorithm for realizing finite field arithmetic is presented. The relationship between linear recursions and polynomial arithmetic (modulo a fixed polynomial) over Zp is exploited to reduce the storage and computation requirements of the algorithm. A primitive normal polynomial is used to simplify the calculation of multiplicative inverses.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 12-04, 68C20
  • Retrieve articles in all journals with MSC: 12-04, 68C20
Additional Information
  • © Copyright 1980 American Mathematical Society
  • Journal: Math. Comp. 35 (1980), 1353-1359
  • MSC: Primary 12-04; Secondary 68C20
  • DOI:
  • MathSciNet review: 583513